Alert archive / North Dakota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 367, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 11, 2010, 7:48 PM CDT for McKenzie County, Williams County, North Dakota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2010, 7:48 PM CDT (00:48 UTC)
- Expired
- Aug 11, 2010, 8:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties McKenzie County, ND, Williams County, ND
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 5:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 0.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1592 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2371 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:01 PM CDT, 5 hours 47 minutes earlier.
Area forecast discussion, Aug 11, 2:01 PM CDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 201 PM CDT WED AUG 11 2010 .SYNOPSIS...QUASI-STATIONARY FRONT EXTENDS FROM LAKE WINNIPEG SOUTHWEST THROUGH KMOT AND KISN TO DEE PENING LOW TROUGH IN LEE OF MONTANA ROCKIES. VERY MOIST AIRMASS IN PLACE OVER EASTERN DAKOTAS WITH DRIER CONDITIONS WORKING FROM WEST TO EAST. && .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... CONCERNS CONTINUE TO BE WITH TIMING AND SEVERITY OF CONVECTION. GFS AND NAM HAVE DIFFERENT SOLUTIONS TO CONVECTION INHIBITION TONIGHT WITH 12Z GFS DELAYING QPF WEST OF NORTH DAKOTA AND MONTANA BORDER UNTIL AFTER 00Z TONIGHT...NAM AND 00Z ECMWF BOTH BRING CHANCE OF CONVECTION TO WESTERN ZONES LATE THIS AFTERNOON. WILL NOWCAST BEGINNING OF PRECIPITATION WITH SOON ARRIVING 12Z ECMWF. CONVECTION CONTINUES OVERNIGHT BEFORE EXITING WESTERN AND CENTRAL NORTH DAKOTA THURSDAY MORNING. CAPPED MIXED LAYER WILL EXIST THURSDAY AFTERNOON WITH MOISTURE INCREASING AS RETURN FLOW INCREASES. SIGNIFICANT SEVERE WEATHER MAY BE AN ISSUE THURSDAY AFTERNOON AND EVENING. HIGH SHEAR AND MOISTURE PARAMETERS MOVE EAST OF CENTRAL NORTH DAKOTA FRIDAY THOUGH THUNDERSTORMS REMAIN POSSIBLE FROM FRIDAY AND SATURDAY. SOMEWHAT COOLER TEMPS ON FRIDAY AND SATURDAY AS TROUGH MOVES THROUGH MEAN RIDGE LOCATION OVER ROCKIES AND ONTO THE NORTHERN PLAINS. .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT... EXTENDED BEGINS WITH PARTLY CLOUDY AND COOL CONDITIONS SUNDAY. MAINLY DRY WEST WITH A SLIGHT CHANCE OF SHOWERS/THUNDERSHOWERS FOR MOST OF CENTRAL NORTH DAKOTA AS A WEAK SHORTWAVE SLIDES THROUGH THE NORTHWEST FLOW. AFTERNOON TQ INDICES AROUND 17C SUPPORT THIS NOTION ALONG WITH WEAK CAPE VALUES. EXPECT AFTERNOON HIGHS ONLY IN THE 70S ACROSS WESTERN AND CENTRAL NORTH DAKOTA. THEREAFTER THE EXTENDED MODELS ARE IN DECENT AGREEMENT WITH A RE-ENFORCING SURGE OF COOLER AIR ASSOCIATED WITH A SHORTWAVE TROUGH ALOFT/SURFACE FRONT ROTATING AROUND A LARGE HUDSON BAY LOW SLATED TO MOVE THROUGH NORTH DAKOTA MONDAY NIGHT. WILL EXPERIENCE A VERY BRIEF MODERATING TREND MONDAY AFTERNOON WITH AFTERNOON HIGHS BETWEEN 75F-85F. WITH THIS CHANGE IN AIRMASS...EXPECT A CHANCE OF SHOWERS/ISOLATED THUNDERSTORMS EASTERN ZONES AND A SLIGHT CHANCE ELSEWHERE MONDAY AFTERNOON THROUGH TUESDAY MORNING. BEHIND THE FRONT...MUCH COOLER TUESDAY WITH AFTERNOON HIGHS IN THE UPPER 60S TO UPPER 70S. SHOWERS EXIT THE AREA TUESDAY MORNING WITH A DRY/NORTHWEST FLOW RESUMING FOR THE REST OF THE EXTENDED. && .AVIATION... A SURFACE LOW PRESSURE AND AN ASSOCIATED WARM FRONT OVER SOUTHEASTERN MONTANA WILL MOVE EAST DURING THE NEXT 24HR REACHING SOUTHEAST NORTH DAKOTA THURSDAY EVENING. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE WESTERN AERODROMES/KISN AND KDIK EARLY WEDNESDAY EVENING AND SPREAD INTO THE CENTRAL AERODROMES/KMOT/KBIS AND KJMS OVERNIGHT. VFR CONDITIONS ARE FORECAST OUTSIDE OF THE SHOWERS/THUNDERSTORMS BUT IN AND AROUND THE PRECIPITATION AREAS EXPECT BRIEF PERIODS OF MVFR CEILINGS AND VISIBILITIES. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AFTERNOON AND EVENING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/KS
Hazardous weather outlook, Aug 11, 4:08 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 408 PM CDT WED AUG 11 2010 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-122115- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 408 PM CDT WED AUG 11 2010 /308 PM MDT WED AUG 11 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT HERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON IN THE WEST...AND OVER ALL OF WESTERN AND CENTRAL NORTH DAKOTA TONIGHT. SOME THUNDERSTORMS MAY BE SEVERE THIS EVENING WEST AND CENTRAL OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A GOOD CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY NIGHT...SOME POSSIBLY SEVERE. THE CHANCE OF THUNDERSTORMS REMAINS IN THE FORECAST FOR FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AND OVERNIGHT.
In the hours before
Special weather statement, Aug 11, 7:18 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 718 PM CDT WED AUG 11 2010 NDZ009-017-120115- MCKENZIE ND-WILLIAMS ND- 618 PM MDT WED AUG 11 2010 ...SPECIAL WEATHER STATEMENT FOR WESTERN MCKENZIE AND SOUTHWESTERN WILLIAMS COUNTIES UNTIL 715 PM MDT/815 PM CDT/... AT 712 PM CDT/612 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 15 MILES WEST OF SIDNEY...MOVING NORTHEAST AT 25 MPH. BETWEEN 745 AND 8 PM CDT...THESE STORMS WILL BE MOVING INTO NORTHWESTERN NORTH DAKOTA. BE PREPARED FOR THE POSSIBILITY OF LARGE HAIL AND STRONG WIND GUSTS ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CARTWRIGHT... FORT UNION... EAST FAIRVIEW... SATHER DAM... FORT UNION TRADING POST... FORT BUFORD STATE HISTORICAL SITE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. ABELING
Special weather statement, Aug 11, 7:30 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 730 PM CDT WED AUG 11 2010 NDZ031-120115- GOLDEN VALLEY ND- 630 PM MDT WED AUG 11 2010 ...SPECIAL WEATHER STATEMENT FOR NORTHERN GOLDEN VALLEY COUNTY UNTIL 715 PM MDT... AT 626 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BEACH...OR 7 MILES EAST OF WIBAUX...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF WESTERN GOLDEN VALLEY COUNTY. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. AYD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:23 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 67 min |
| Aug 11, 8:33 PM CDT | Flash Flood Warning | BIS | McKenzie | 3 hr |
| Aug 11, 9:02 PM CDT | Flash Flood Warning | BIS | McKenzie | 6 hr |
| Aug 11, 9:04 PM CDT | Severe Thunderstorm Warning | BIS | Golden Valley, McKenzie | 56 min |
| Aug 11, 9:27 PM CDT | Severe Thunderstorm Warning | BIS | Adams | 63 min |
| Aug 11, 9:47 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie | 58 min |
| Aug 11, 9:52 PM CDT | Areal Flood Advisory | BIS | McKenzie, Mountrail, Williams | 6 hr |
| Aug 11, 10:14 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Sioux | 61 min |
| Aug 11, 10:23 PM CDT | Severe Thunderstorm Warning | BIS | Divide | 52 min |
| Aug 11, 10:43 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, Mountrail | 62 min |
| Aug 11, 11:18 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mountrail, Ward | 32 min |
| Aug 11, 11:20 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide | 31 min |
| Aug 11, 11:28 PM CDT | Areal Flood Advisory | BIS | Dunn, McKenzie, McLean, Mercer, Mountrail, Ward | 6 hr |
| Aug 11, 11:40 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Mountrail, Renville, Ward | 65 min |
| Aug 11, 11:41 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mountrail | 64 min |
| Aug 12, 12:17 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Renville, Ward | 58 min |
| Aug 12, 12:39 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Sheridan, Ward | 66 min |
| Aug 12, 1:09 AM CDT | Severe Thunderstorm Warning | BIS | Kidder, Logan, Stutsman | 66 min |
| Aug 12, 1:10 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Pierce, Rolette | 50 min |
| Aug 12, 1:16 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Pierce, Sheridan, Wells | 59 min |
| Aug 12, 2:12 AM CDT | Severe Thunderstorm Warning | BIS | Foster, LaMoure, Logan, Stutsman | 63 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.